170 Independent Dr., Rainbow City, AL 35906

Click To Download a Printable Version of the Charts

Acetaminophen (Tylenol)

WeightTylenol Milligram Dosage Tylenol Infant/Children’s liquid 160mg/5mlTylenol Chewables 80mg eachTylenol Junior 160mg each
6 – 8 lbs40 mg ¼ tsp (1.25 ml)N/AN/A
9 – 11 lbs60 mg ⅓ tsp (1.875 ml)N/AN/A
12 – 17 lbs80 mg ½ tsp (2.5 ml)N/AN/A
18 – 23 lbs120 mg 3/4 tsp (3.75 ml)N/AN/A
24 – 35 lbs160 mg 1 tsp (5 ml)2 tablets1 tablet
36 – 47 lbs240 mg 1 ½ tsp (7.5 ml)3 tablets1 ½ tablet
48 – 59 lbs320 mg 2 tsp (10 ml)4 tablets2 tablets
60 – 71 lbs400 mg 2 ½ tsp (12.5 ml)5 tablets2 ½ tablets
72 – 95 lbs500 mg 3 tsp (15 ml)6 tablets3 tablets

*May give acetaminophen dose every 4-6 hrs

Acetaminophen reduces fever and relieves pain. Typical uses include fevers, immunizations, teething, earaches, bruises, headaches, etc. Please notify us prior to using Tylenol for babies under 2 months of age.

 

Acetaminophen is available in the following forms

  • New infant liquid: 160 mg/5 ml per included syringe (shake well before using)
  • Children’s chews or meltaways: 80 mg each
  • Junior-strength chews or meltaways: 160 mg each
  • Adult regular-strength tablets: 325 mg each
  • Rectal Suppository: 120mg

Five Safety Tips for Acetaminophen

  • Don’t give to a baby under 3 months without a doctor’s approval.
  • Always use the measuring device that comes with the medicine.
  • The proper dosage is based on weight, not age.
  • Never give acetaminophen to a child who’s taking other medicines unless directed by a doctor. Other medicines may also contain acetaminophen, creating a dangerous overdose.
  • Please remember to keep all medications out of your child’s reach at all times.

Ibuprofen (Motrin, Advil)

WeightDosage in Mg (Milligram)Motrin Infant Concentrated Drops
50 mg/1.25ml
Children’s Motrin Liquid 100 mg/5mlChildren’s Motrin 100 mg Chewable Tablets
12-17 lbsNO! Do not giveNO! Do not giveNO! Do not giveNO! Do not give
18 – 23 lbs75 mg1 ½ dropper (1.875 ml)3/4 tsp (3.75 ml)N/A
24 – 35 lbs100 mg2 droppers (2.5 ml)1 tsp (5 ml)1 tablet
36 – 47 lbs150 mg3 droppers (3.75 ml)1 ½ tsp (7.5 ml)1 ½ tablet
48 – 59 lbs200 mgN/A2 tsp (10 ml)2 tablets
60 – 71 lbs250 mgN/A2 ½ tsp (12.5 ml)2 ½ tablets
72 – 95 lbs300 mgN/A3 tsp (15 ml)3 tablets

*May give Ibuprofen dose every 8 hours, given to ages 1 year and older.

Ibuprofen reduces fever, relieves pain, and fights inflammation. Typical uses include fevers, immunizations, teething, earaches, bruises, headache, sunburns, sore muscles, etc.

Ibuprofen is available in the following forms

  • Infant drops (50mg/1.25ml) Note: 1.25 ml = 1 dropper
  • Children’s liquid (100mg/5ml) Note: 5 ml = 1 tsp
  • Chewable tablets (50mg)
  • Junior strength tablets (100mg)

Benadryl

WeightChildren’s Liquid SuspensionChildren’s Chewable tabletsChildren’s Meltaway strips
 (12.5 mg/5 ml)(12.5 mg)(12.5 mg)
11 lb to 16 lb, 7 oz½ tsp or 2.5 mlXX
16 lb, 8 oz to 21 lb, 15 oz¾ tsp or 3.75 mlXX
22 lb to 27 lb, 7 oz1 tsp or 5 ml1 tablet1 Meltaway
27 lb, 8 oz to 32 lb, 15 oz1¼ tsp or 6.25 ml1 tablet1 Meltaway
33 lb to 38 lb, 7 oz1½ tsp or 7.5 ml1 tablet1 Meltaway
38 lb, 8 oz to 43 lb, 15 oz1¾ tsp or 8.75 ml 1 tablet1 Meltaway
44 lb to 54 lb, 15 oz2 tsp or 10 ml2 chewable tabs2 Meltaways
55 lb to 65 lb,15 oz2½ tsp2 chewable tabs2 Meltaways
66 lb to 76 lb, 15 oz3 tsp 2 chewable tabs2 Meltaways
77 lb to 87 lb, 15 oz3½ tsp2 chewable tabs2 Meltaways
88 lb +4 tsp4 chewable tabs4 Meltaways

DIPHENHYDRAMINE (Brand Name: Benadryl)**
For infants 6 months or older only**

Benadryl is an antihistamine, so it can be used for allergic reactions, allergies, and for cough/cold symptoms. It can be given every 6 hours. Benadryl comes in Children’s liquid suspension, Children’s Chewable tablets, Children’s Meltaway strips or adult tablets.